Integral Equations and Operator Theory

, Volume 35, Issue 4, pp 485–506 | Cite as

A nonlocal boundary value problem for elliptic differential-operator equations and applications

  • Sasun Yakubov


In this paper we give, for the first time, an abstract interpretation of nonlocal boundary value problems for elliptic differential equations of the second order. We prove coerciveness and Fredholmness of nonlocal boundary value problems for the second order elliptic differential-operator equations. We apply then, in section 6, these results for investigation of nonlocal boundary value problems for the second order elliptic differential equations (one can find the references on the subject in the introduction and Chapter V in the book by A. L. Skubachevskii [27]). Abstract results obtained in this paper can be used for study of nonlocal boundary value problems for quasielliptic differential equations.

AMS subject classification



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Agmon, S.,On the eigenfunctions and on the eigenvalues of general elliptic boundary value problems, Comm. Pure Appl. Math.,15 (1962), 119–147.Google Scholar
  2. [2]
    Agmon, S. and Nirenberg, L.,Properties of solutions of ordinary differential equations in Banach spaces, Comm. Pure Appl. Math.,16 (1963), 121–239.Google Scholar
  3. [3]
    Agranovich, M. S. and Vishik, M. I.,Elliptic problems with a parameter and parabolic problems of general type, Uspekhi Mat. Nauk,19, 3 (1964), 53–161 (Russian) English translation in Russian Math. Surveys,19, 3 (1964), 53–159).Google Scholar
  4. [4]
    Aibeche, A.,Coerciveness estimates for a class of nonlocal elliptic problems, Differential Equations and Dynamical Systems,1, 4 (1993), 341–351.Google Scholar
  5. [5]
    Aliev, I. V.,Differential-operator equations with irregular boundary conditions and their applications, Differen. Uravnen.,30, 1 (1994), 95–103.Google Scholar
  6. [6]
    Amann, H.,Dual semigroups and second order linear elliptic boundary value problems, Israel J. Math.,45 (1983), 225–254.Google Scholar
  7. [7]
    deLaubenfels, R.,Incomplete iterated Cauchy problems, J. Math. Anal. and Appl.,168, 2 (1992), 552–579.Google Scholar
  8. [8]
    Dore G. and Yakubov, S.,Semigroup estimates and noncoercive boundary value problems, Semigroup Forum, 1–30 (to appear).Google Scholar
  9. [9]
    Dunford, N. and Schwartz, J. T., “Linear Operators. Part II. Spectral Theory”, Interscience, New York, 1963.Google Scholar
  10. [10]
    Favini, A.,Su un problema ai limiti per certe equazioni astratte del secondo ordine, Rend. Sem. Mat. Univ. Padova,53 (1975), 211–230.Google Scholar
  11. [11]
    Gorbachuk, V. I. and Gorbachuk, M. L., “Boundary Value Problems for Differentian-tial-Operator Equations”, Naukova Dumka, Kiev, 1984.Google Scholar
  12. [12]
    Grisvard, P.,Caracterization de quelques espaces d'interpolation, Arch. Rat. Mach. Anal.,25 (1967), 40–63.Google Scholar
  13. [13]
    Grisvard, P.,Equations differentielles abstraites, Ann. Sci. Ecolo Norm. Sup., 4e, 2 (1969), 311–395.Google Scholar
  14. [14]
    Grisvard, P., “Elliptic Problems in Nonsmooth Domains”, Pitman, Boston, 1985.Google Scholar
  15. [15]
    Karakas, H. I., Shakhmurov V. B. and Yakubov, S.,Degenerate elliptic boundary value problems, Applicable Analysis,60 (1996), 155–174.Google Scholar
  16. [16]
    Kondratiev, V. A.,Boundary value problems for elliptic equations in domains with conic or corner points, Trans. Moscow. Math. Soc., (1967), 227–313.Google Scholar
  17. [17]
    Kondratiev, V. A. and Oleinik O. A.,Boundary value problems for partial differential equations in non-smooth domains, Russian. Math. Surveys,38, 2 (1983), 1–86.Google Scholar
  18. [18]
    Krein, S. G., “Linear Differential Equations in Banach Space”, Providence, 1971.Google Scholar
  19. [19]
    Krein, S. G., “Linear Equations in Banach Space”, Birkhauser, 1982.Google Scholar
  20. [20]
    Labbas, R. and Terreni, B.,Sommes d'operateurs de type elliptique et paraboli-que. 2e partie: Applications, Bollettino U. M. I.,2-B, 7 (1988), 141–162.Google Scholar
  21. [21]
    Lions, J. L. and Peetre, J.,Sur une classe d'espaces d'interpolation, Inst. Hautes Etudes Sci. Publ. Math.,19 (1964), 5–8.Google Scholar
  22. [22]
    Nazarov, S. A. and Plamenevskii, B. A., “Elliptic Problems in Domains with Piecewise Smooth Boundaries”, Walter de Gruyter, Berlin, New York, 1994.Google Scholar
  23. [23]
    Schwartz, J. T.,A remark on inequalities of Calderon-Zygmund type for vector-valued functions, Comm. Pure Appl. Math.,14 (1961), 785–799.Google Scholar
  24. [24]
    Seeley, R.,Fractional powers of boundary problems, Actes, Congres. Intern. Math. 1970,2 (1971), 795–801.Google Scholar
  25. [25]
    Seeley, R.,Interpolation in L p with boundary conditions, Studia Math.,44 (1972), 47–60.Google Scholar
  26. [26]
    Shklyar, A. Ya., “Complete Second Order Linear Differential Equations in Hilbert Spaces”, Birkhäuser Verlag, Basel, 1997.Google Scholar
  27. [27]
    Skubachevskii, A. L., “Elliptic Functional Differential Equations and Applications”, Birkhäuser Verlag, Basel, 1997.Google Scholar
  28. [28]
    Triebel, H., “Interpolation Theory. Function Spaces. Differential Operators”, North-Holland, Amsterdam, 1978.Google Scholar
  29. [29]
    Yakubov, S., “Completeness of Root Functions of Regular Differential Operators”, Longman, Scientific and Technical, New York, 1994.Google Scholar
  30. [30]
    Yakubov S. and Yakubov Ya., “Differential-Operator Equations. Ordinary and Partial Differential Equations”, (to appear).Google Scholar
  31. [31]
    Yakubov, S. Ya. and Aliev, B. A.,Boundary value problem with an operator in the boundary conditions for an elliptic differential-operator equation of the second order, Sibir. Math. J.,26, 4 (1985), 176–188.Google Scholar

Copyright information

© Birkhäuser Verlag 1999

Authors and Affiliations

  • Sasun Yakubov
    • 1
  1. 1.Department of Mathematics and Computer ScienceUniversity of HaifaHaifaIsrael

Personalised recommendations